Toxic Shock Syndrome can to be caused by a staph infection if you use tampons during the menstrual cycle. The disease progresses rapidly, leading to the development of severe and difficult to treat for shock, fatal in which ranges from 8 to 16%.
Fortunately, toxic shock syndrome is pretty rare, however, in accordance with international requirements, all manufacturers of tampons are required in his instructions to warn women about the possibility of developing the disease when using this product.
Tampons – cause of Toxic Shock Syndrome
Often toxic shock syndrome affects young women 15 to 30 years who use tampons during the critical days. In fairness it should be noted that the existence of a direct link between the occurrence of the disease and the use of tampons is not yet proven, but a growing number of physicians in connection with their professional observations come to such conclusions.
Although there are cases when toxic shock syndrome developed, women prefer vaginal contraceptives: caps, diaphragms, spermicidal sponges.
The disease provokes bacterium Staphylococcus (staphylococcus aureus), belonging to the group of bacteria-saprophytes, as a result of life which is produced by dangerous toxins. These microorganisms are always present in the body at the mucous membranes of the mouth, nose, vagina, on the skin, but only in small quantities. Besides, in many people the immune system produces antibodies that neutralize the toxic effect of the toxins.
According to doctors we for my life at least once, regardless of age or gender, are exposed to these bacteria. However, when they are in any circumstances, begin to multiply excessively, the flow of toxins directly into the bloodstream, exceeds all acceptable norms, leading to the development of a dangerous infection. The situation may worsen by the presence of women traumas of the mucous membrane and walls of the vagina: micro-cracking, irritation, scratching.
Symptoms of Toxic Shock Syndrome
Usually at the initial stage the disease resembles the typical form of the flu, but in a short time without medical attention, the condition of patients becomes extremely difficult. The symptoms of toxic shock are: high fever (up to 40o), a sharp drop in blood pressure, muscle spasms, clouded consciousness, convulsions, vomiting, chills, a rash on the palms of the hands and soles of the feet. Unfortunately, many cases I think that they have started the flu and take appropriate measures for its treatment.
But the fact is that toxic shock is developing much faster than the flu, because suddenly Nakata vomiting or sudden increases in temperature should cause women serious concerns, sufficient to seek medical assistance. She must remove the tampon and wait for the arrival of the doctor, as often the success of treatment depends on timely diagnosis.
Treatment Toxic Shock Syndrome
If a woman uses a vaginal spermicide, removing it yourself is not the energy, then you should also call an ambulance and inform the doctor about the use of these means of protection. Treatment of toxic shock is carried out only in stationary conditions, where the patient is administered antibiotics and fluids, promotes the removal of toxins from the body.
If a woman has once been a manifestation of toxic shock, she absolutely can not use vaginal contraceptives and tampons without consultation with your doctor or gynecologist. Ideally, it is better not to use neither one nor the other.
As a preventive measure to avoid toxic shock syndrome, women are advised to observe several simple rules:
1. Need to take breaks if you use tampons during the critical days, alternating sanitary pads and tampons every two of the menstrual cycle.
2. It is best to alternate hygiene even in the period of one menstruation, for example, at night apply pads, and tampons.
3. Always use a tampon with adsorbing ability, the abundant secretions.
4. The tampon to be changed no later than four hours after its introduction into the vagina, even if he didn’t have time to soak completely.
5. If there is discomfort and irritation after the introduction of the tampon, if its extraction is difficult, it is better to buy tampons with a lower absorbency than had previously been applied.
The maximum risk of infection observed for women aged younger than 30 years, with the menstrual cycle is associated with about 55% of all cases of the disease. While 99% of women during menstruation used vaginal tampons.
Leave a Comment